

FACULTY OF MEDICINE Dalhousie Medicine New Brunswick



Global Health Office

IHIM Indigenous Health in Medicine



Dalhousie Medicine New Brunswick 100 Tucker Park Road Saint John, NB E2L 4L5 **Phone:** (506) 636-6000 **Fax:** (506) 636-6001 **Email:** <u>infodmnb@dal.ca</u> Under One Sky Friendship Centre 303 Union Street Fredericton, NB E3A 3M1 Phone: (506) 458-9269 Fax: (506) 458-9240 Email: info@uosfc.ca

October 2021

Dear Parent/Legal Guardian,

The Under One Sky Friendship Centre in partnership with Dalhousie Medicine New Brunswick (DMNB) and the Dalhousie Global Health Office Indigenous Health in Medicine program is pleased to offer the **Doctor for a Day at DMNB Virtual Workshop** from 1:00 to 4:00 PM on Friday, 19 November 2021.

This online session will provide the opportunity for 30 interested students to explore the study of medicine with a focus on Indigenous health with: a walk-through of the admissions process (including an MCAT workshop), a skills session led by medical students, and a Q&A with Dr. Brent Young. Attendance will culminate in a certificate for participants and prize draw!

The schedule for the workshops is as follows:

<u>1:00-1:10 PM</u>	Opening Prayer with Catherine Martin, Director Indigenous Community Engagement (Dalhousie University).
<u>1:10-1:25 PM</u>	Admissions Presentation with Carolyn Doyle, Admissions & Student Affairs (Dalhousie Faculty of Medicine)
<u>1:25-2:10 PM</u>	All Things MCAT with Mercedes Stemm, Program Coordinator Indigenous Health (Dalhousie Faculty of Medicine)
<u>2:10-2:20 PM</u>	10-Minute Break
<u>2:20-3:05 PM</u>	Radiology Skills Session with DMNB students Tiffany Brooks and Jenny Melanson (DMNB Class of 2022)
<u>3:05-3:15 PM</u>	10-Minute Break
<u>3:15-4:00 PM</u>	Questions and Answers with Dr. Brent Young, Academic Director Indigenous Health, Assistant Professor (Dalhousie Faculty of Medicine)

These workshops will take place virtually on <u>Microsoft Teams</u> and Allie Fournier (<u>allie.fournier@dal.ca</u>) will follow up with more information, including instructions on how to join, the week before via email.

Spaces for this event are limited and will be selected on a first-come, first-served basis with preference give to Indigenous students. Please fill out the attached Permission Form and submit it to Michaela Finnamore (<u>michaela@uosfc.ca</u>) before Friday, 29 October 2021 to reserve a spot for your child.

Sincerely,

Michaela Finnamore

Executive Assistant Under One Sky Friendship Centre

Michaelig

Dr. Jennifer Hall, MD, MSc, CCFP, FCFP

Associate Dean Dalhousie Medicine New Brunswick

Jermifer & Hall